Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 38, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 20, 2011, 4:26 AM EDT for Suwannee County, Florida. It took effect at May 20, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 4:26 AM EDT (08:26 UTC)
- In effect from
- May 20, 2011, 1:00 PM EDT
- Expired
- May 20, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3254 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120 WWUS82 KJAX 200826 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 426 AM EDT FRI MAY 20 2011 FLZ020>022-202300- /O.NEW.KJAX.FW.W.0038.110520T1700Z-110520T2300Z/ HAMILTON-SUWANNEE-COLUMBIA- 426 AM EDT FRI MAY 20 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND HIGH ERC VALUES. THIS INCLUDES HAMILTON...SUWANNEE AND COLUMBIA COUNTIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 30 PERCENT DURING THE AFTERNOON HOURS AND REMAIN BELOW CRITICAL LEVELS FOR A DURATION OF 5 TO 6 HOURS. IN ADDITION THE ERC VALUES ARE AT CRITICAL LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MKT
2 follow-up statements
981 WWUS82 KJAX 201853 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 253 PM EDT FRI MAY 20 2011 FLZ020>022-210000- /O.NEW.KJAX.FW.A.0035.110521T1500Z-110521T2300Z/ /O.CON.KJAX.FW.W.0038.000000T0000Z-110520T2300Z/ HAMILTON-SUWANNEE-COLUMBIA- 253 PM EDT FRI MAY 20 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR DURATIONS OF LOW RH AND HIGH ERC VALUES... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING FOR DURATIONS OF LOW RH AND HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 30 PERCENT THIS AFTERNOON AND REMAIN BELOW CRITICAL LEVELS FOR A DURATION OF 5 TO 6 HOURS. IN ADDITION THE ERC VALUES ARE AT CRITICAL LEVELS. ON SATURDAY...MINIMUM RH VALUES ARE EXPECTED TO BE IN THE 25 TO 30 PERCENT RANGE OVER THE AREA. DURATIONS AT OR BELOW 35 PERCENT OF 4 TO 6 HOURS ARE EXPECTED. IN ADDITION...ERC VALUES WILL BE NEAR 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ023-030-031-035-036-210000- /O.NEW.KJAX.FW.A.0035.110521T1500Z-110521T2300Z/ BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 253 PM EDT FRI MAY 20 2011 ...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING FOR DURATIONS OF LOW RH AND HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. ON SATURDAY...MINIMUM RH VALUES ARE EXPECTED TO BE IN THE 25 TO 30 PERCENT RANGE OVER THE AREA. DURATIONS AT OR BELOW 35 PERCENT OF 4 TO 6 HOURS ARE EXPECTED. IN ADDITION...ERC VALUES WILL BE NEAR 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CARROLL
182 WWUS82 KJAX 202304 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 704 PM EDT FRI MAY 20 2011 FLZ020>022-210715- /O.EXP.KJAX.FW.W.0038.000000T0000Z-110520T2300Z/ /O.CON.KJAX.FW.A.0035.110521T1500Z-110521T2300Z/ HAMILTON-SUWANNEE-COLUMBIA- 704 PM EDT FRI MAY 20 2011 ...THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ON SATURDAY...MINIMUM RH VALUES ARE EXPECTED TO BE IN THE 25 TO 30 PERCENT RANGE OVER THE AREA. DURATIONS AT OR BELOW 35 PERCENT OF 4 TO 6 HOURS ARE EXPECTED. IN ADDITION...ERC VALUES WILL BE NEAR 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ023-030-031-035-036-210715- /O.CON.KJAX.FW.A.0035.110521T1500Z-110521T2300Z/ BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 704 PM EDT FRI MAY 20 2011 A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. ON SATURDAY...MINIMUM RH VALUES ARE EXPECTED TO BE IN THE 25 TO 30 PERCENT RANGE OVER THE AREA. DURATIONS AT OR BELOW 35 PERCENT OF 4 TO 6 HOURS ARE EXPECTED. IN ADDITION...ERC VALUES WILL BE NEAR 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 20, 4:23 AM EDT, 3 minutes earlier.
Area forecast discussion, May 20, 4:23 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 423 AM EDT FRI MAY 20 2011 .SHORT TERM...TODAY THROUGH SUNDAY WARMING TREND WILL CONTINUE TODAY AS HIGHLY AMPLIFIED UPPER RIDGE VERY SLOWLY SHIFTS EAST FROM THE MISSISSIPPI RIVER VALLEY. 850 MB TEMPS AND LOW LEVEL THICKNESSES WILL INCREASE SIGNIFICANTLY. INTERIOR PORTIONS OF NORTHEAST FLORIDA WILL TOP OUT IN THE MID 90S. EARLY PUSH TO ATLANTIC SEABREEZE WILL KEEP IT A LITTLE COOLER IN THE ATLANTIC COASTAL COUNTIES...WITH MID 80S EXPECTED AT THE BEACHES. DRY AIRMASS WILL MAKE IT EXTREMELY DIFFICULT FOR SHOWER ACTIVITY...THUS POPS WILL BE CAPPED AT 10 PERCENT. 90 DEGREE TEMPS WILL PUSH A LITTLE CLOSER TO THE ATLANTIC COAST ON SATURDAY AS UPPER RIDGE DRAWS CLOSER AND ATLANTIC SEABREEZE SLOWER TO MOVE INLAND. AIRMASS WILL REMAIN DRY WITH SUBSIDENCE ALOFT. ANY THUNDERSTORM ACTIVITY WILL BE DEPENDENT ON MESOSCALE FORCING MECHANISMS WHICH MAKES IT NEARLY IMPOSSIBLE TO PINPOINT THIS FAR OUT. WILL CONTINUE WITH SLIGHT CHANCE WORDING ACROSS THE SOUTHERN PORTIONS OF THE AREA WHERE SEABREEZE COLLISIONS ARE MOST LIKELY LATE IN THE AFTERNOON. UPPER RIDGE WILL POSITION OVER THE AREA ON SUNDAY. TEMPS WILL SOAR INTO THE 90S AWAY FROM THE BEACHES WITH MID TO UPPER 90S EXPECTED ACROSS THE INTERIOR OF NE FL AND SE GA. RAIN CHANCES WILL REMAIN LOW WITH ONLY ISOLATED THUNDERSTORMS POSSIBLE LATE IN THE DAY. .LONG TERM...MONDAY THROUGH THURSDAY HOT AND MOSTLY DRY WEATHER PATTERN WILL EXTEND THROUGH MUCH OF NEXT WEEK AS POSITIVELY TILTED UPPER RIDGE AXIS REMAINS POSITIONED ACROSS THE AREA. TEMPERATURES WILL REMAIN SOME 5 TO 10 DEGREES ABOVE NORMAL. ISOLATED THUNDERSTORMS CANNOT BE RULED OUT EACH AFTERNOON AND EVENING ALONG SEABREEZE INTERACTIONS. && .AVIATION...PATCHY RADIATIONAL FOG EXPECTED UNTIL ARND 12Z AT FL TERMINALS. PREVAILING MVFR EXPECTED AT VQQ AND CRG ALTHO OCCASIONAL IFR VSBY AND CIGS CAN BE EXPECTED. THEN VFR WILL RETURN AFTER SUNRISE. PATCHY FOG IS EXPECTED AGAIN EARLY SAT MORN BUT IT'S TOO SOON TO INCLUDE A TEMPO WITH THE 12Z TAF ISSUANCE. && .MARINE...BUOYS ARE REPORTING SE WINDS 10KT OR LESS...AND SLIGHTLY HIGHER IN SE GA WATERS. HIGH PRESSURE RIDGE WILL BUILD OVER THE WATERS THRU THE PERIOD WITH SE TO S WINDS AND NO HEADLINES. && .FIRE WEATHER...RH VALUES WILL FALL BELOW 35 PERCENT ACRS INTERIOR ZONES THIS AFTERNOON. EAST OF HWY 301 WILL HAVE SHORT DURATION CRITICAL RH'S BEFORE THE SEABREEZE. ERC VALUES ARE ALSO AT CRITICAL LEVELS OVER THE SUWANNEE VALLEY AND WILL ISSUE A RED FLAG WRNG FOR 3 COUNTIES. REMAINDER OF INTERIOR NE FL WILL HAVE A FIRE DANGER STATEMENT AS ERC NUMBERS ARE 30-34. && .PRELIMINARY POINT TEMPS/POPS... AMG 91 63 95 66 / 0 0 0 10 SSI 84 69 86 70 / 0 0 10 10 JAX 88 67 91 68 / 0 0 10 10 SGJ 84 69 86 70 / 0 0 10 10 GNV 95 65 95 66 / 0 10 10 10 OCF 94 65 94 67 / 10 10 20 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && JDS/MKT
Hazardous weather outlook, May 19, 10:01 PM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1001 PM EDT THU MAY 19 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1001 PM EDT THU MAY 19 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...AREAS OF SMOKE OVER PORTIONS OVER SOUTHEAST GEORGIA... AREAS OF SMOKE...FROM THE HONEY PRAIRIE WILDFIRE...WILL DRIFT TO THE NORTHWEST TOWARDS HOMERVILLE AND PEARSON. MOTORISTS MAY NEED TO TAKE CAUTION EARLY IN THE MORNING...ESPECIALLY ALONG U.S. HIGHWAY 441 BETWEEN FARGO AND DOUGLAS AND U.S. HIGHWAY 84 WEST OF WAYCROSS ...DUE TO POSSIBLE VISIBILITY REDUCTIONS. THE LOWEST VISIBILITIES WILL BE NEAR THE STEPHEN FOSTER STATE PARK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AREAS OF SMOKE WILL LINGER NEAR STEPHEN FOSTER STATE PARK AND LOWER VISIBILITIES WILL BE POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING HOURS...MAINLY NEAR THE WILDFIRE LOCATION. AN ELEVATED FIRE DANGER WILL CONTINUE EACH AFTERNOON THROUGH SATURDAY DUE TO LOW RELATIVE HUMIDITY VALUES OVER INLAND AREAS. ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY... BEGINNING OVER THE WEEKEND...MAINLY IN THE VICINITY OF THE SEA BREEZE FRONT AS IT MOVES INLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:53 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 12 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.